×

A numerical algorithm for singular perturbation problems exhibiting weak boundary layers. (English) Zbl 1036.65065

This paper is concerned with a class of singularly perturbed two-point boundary-value problems for second order ordinary differential equations. The domain is decomposed in two subdomains which leads to two boundary value problems: the first one is a layer domain problem and the second one is a regular domain problem. Numerical results are presented and error estimates are derived.

MSC:

65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
34E15 Singular perturbations for ordinary differential equations
65Y05 Parallel numerical computation
65L12 Finite difference and finite volume methods for ordinary differential equations
65L70 Error bounds for numerical methods for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] O’Malley, R.E., Singular perturbation methods for ordinary differential equations, (1991), Springer-Verlag New York · Zbl 0743.34059
[2] Doolan, E.P.; Miller, J.J.H.; Schilders, W.H.A., Uniform numerical methods for problems with initial and boundary layers, (1980), Boole Press Dublin · Zbl 0459.65058
[3] Roos, H.-G.; Stynes, M.; Tobiska, L., Numerical methods for singularly perturbed differential equations, (1996), Springer Berlin
[4] Miller, J.J.H.; O’Riordan, E.; Shishkin, G.I., Fitted numerical methods for singular perturbation problems, (1996), World Scientific Singapore · Zbl 0945.65521
[5] Natesan, S.; Ramanujam, N., A computational method for solving singularly perturbed turning point problems exhibiting twin boundary layers, Applied mathematics and computation, 93, 259-275, (1998) · Zbl 0943.65086
[6] Roberts, S.M., A boundary-value technique for singular perturbation problems, Journal of mathematical analysis and applications, 87, 489-508, (1982) · Zbl 0481.65048
[7] Kellogg, R.B.; Tsan, A., Analysis of some difference approximations for a singular perturbation problem without turning points, Mathematics of computation, 32, 1025-1039, (1978) · Zbl 0418.65040
[8] Natesan, S.; Vigo-Aguiar, J., A parallel boundary value technique for singularly perturbed two-point boundary value problems, (), 29-35 · Zbl 1070.65066
[9] Garbey, M., A Schwartz alternating procedure for singular perturbation problems, SIAM J. sci. comput., 17, 1175-1201, (1996) · Zbl 0865.65087
[10] Farrell, P.A., Sufficient conditions for uniform convergent of a class of difference schemes for a singularly perturbed problem, IMA journal of numerical analysis, 7, 459-472, (1987) · Zbl 0644.34044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.